Even though there have not been any reports of a Vantas (histrelin implant) overdose, it is expected that using too much of this drug might cause lethargy, shortness of breath, and heart rhythm problems. The specific effects will depend on how much was used and whether it was combined with other medicines. Treatment would likely involve removing the implant and providing supportive care.
Can You Use Too Much Vantas?Vantas® (histrelin implant) is a prescription medication approved for the treatment of prostate cancer symptoms. It can help slow down the growth of the cancer, but it is not a cure for prostate cancer. Vantas belongs to a class of medications called gonadotropin-releasing hormone (GnRH) agonists.
Vantas is given as an implant that is inserted under the skin. An overdose with this medication is unlikely, as each implant has a specific amount of medication. However, it may be possible to use too much Vantas. The specific effects of an overdose can vary, depending on a number of factors, such as the Vantas dosage and whether it was taken with any other medicines.
Symptoms of an OverdoseAt this time, it is unknown what symptoms to expect from a Vantas overdose. There have been no reported cases of an overdose with this medication. In animal studies, injections up to 200 times the maximum human dose were not toxic. In human studies, there was no difference in side effects in people given one, two, or four implants.
Based on the results of studies of other GnRH medicines, possible symptoms of a Vantas overdose may include:
- Shortness of breath
- Irritation at the implantation site
- Heart rhythm problems (arrhythmias)
- Low blood pressure (hypotension).